Ask a doctor

Is This Swelling Normal for Juvederm? (photo)

I had juvederm injected into both top and bottom lips yesterday for the third time. The first two times i barely had any swelling or bruising (these were 6 months ago). This third time I went to a different clinic this was yesterday afternoon and lips were fine for a few hours but by evening my top lip had swelled up quite a bit whilst my bottom lip feels fine. When i woke up this morning the swelling hasn't gone down at all! Is this an infection? Why only the top lip? How can i reduce this??

Doctor Answers (5)

Swelling after Juvederm to the Lips

+1

  Swelling after one day following Juvederm to the lips is not uncommon.  The area can be iced the first few days.  If there is too much product after 2 weeks or so, hyaluronidase can be injected.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 180 reviews

Swelling following Juvederm treatment

+1

It is not abnormal to be experiencing swelling following a lip augmentation with Juvederm. The swelling may peak after a few days, and a little bit of ice around the area can help. From here, I would recommend visiting the physician who performed your injections for a quick check up, as he/she may be able to provide you with advice on your issue. Thank you, and I hope this helps!

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 29 reviews

Swelling after Juvederm in the lips

+1

Dear Suzy,

  • This is normal after 1 day of getting lip injections
  • If you had a salty food diet that day, it can swell more as well
  • If it doesn't get better by 2 weeks, you can have it dissolved

Best regards,

Nima Shemirani

Nima Shemirani, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 22 reviews

You might also like...

Swelling is expected in the Lips after Fillers

+1

Swelling is an expected side effect of Juvederm injections in the lips. Your lips definitely appear swollen, but they do not look unusual for just having had fillers. Generally, swelling will decrease quite a bit by day 3. There are a number of reasons why your top lip may be more swollen- but it is usually due to more product having been injected in that area. You can always call your doctor and ask how much product was injected into each lip. Icing can help with swelling, but it will take time for the swelling to decrease (about one week).

Philip Young, MD
Bellevue Facial Plastic Surgeon
3.5 out of 5 stars 29 reviews

Is swelling in lips normal after Juvederm yesterday?

+1

Yes, swelling is the most common side effect after dermal fillers. The peak of swelling is usually within the first 24 hrs.  Icing helps in the first 24-48 hrs.  It usually resolves after that. Your top lip may be more swollen if your injector put more product in the top lip, or if  it was massaged more.  But in any case, it will go down in a few days then you can decide if the top lip was over filled.  If so, you can add more to the botton for balance or dissolve some in the upper lip.   

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 132 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.